It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Share Your Acne Story Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-30-2010, 05:16 PM   #1
Newbie
(female)
 
Join Date: Apr 2010
Posts: 4
WannabeAcneFree HB User
Smile Accutane 40mg/day mild-mod acne

I just started Accutane 40mg/day and have taken 8 pills so far. I have mild to moderate acne. I usually get 2 or 3 zits a month around the time of my period and they seem to last forever and leave dark marks. Occasionally I will have cystic acne. I was on doxycycline for about a year and that worked very well at first gave me the most beautiful skin for about 6 months. I didnt even have to take care of my face and I'd get no zits. I loved it. Then my zits started coming back. I think my body got resistant to the antibiotic already. Then i switched to minocin... I had a huge initial breakout on it and months after I never really cleared. Seemed like my acne actually got worse than it was before i ever started antibiotics. I am allergic to sulfa and everything else failed so my doc said we would try Accutane b/c she told me about 70% of the time its a cure to acne and i wont have to worry about persistent acne again. i hope this is true but the stories I read of people having to take several times I dont really know if i believe it, but i hope its true....

Anyways, So now Im on Accutane 40mg a day. So far the main side effect for me is DRY EYES!!! I wear contacts and my eyes already got dry from them, but now its even worse. The best product I have found to help sooth my eyes are Systane Ultra eye drops. They are $10 for a tiny 10ml bottle, but they are a must. I carry w me all day and have to use several times a day. My eyes have been getting sooo dry esp during the night. I wake up and they hurt so bad until i get some drops in them. I even tried this systane nighttime ointment, but it didnt seem to help. felt like i was putting vasaline in my eyes and then it was still dry in the morning. the drops are much more soothing. My eyes get very red during the day too if im wearing contacts. I hope this goes away or doesnt get too much worse if my doc ups my dose next month.

Other than the dry eyes, my lips feel just fine. a tiny bit chapped but i dont really notice it. Probably too b/c i always wear lipstick/lipgloss during the day so it always has something moisturizing it.

I haven't gotten any new zits yet. My face actually looks better right now. Im soooo scared to get an initial breakout. I am going to hawaii in less than a month and I keep worrying that the initial breakout will come right on my vacation time. When i started accutane I had 3 pimples that were not very noticable, they are pretty flat but I can feel them under the skin if i touch my face. Those three have been there for about a month but they feel like they are getting smaller. I dont know if the accutane will make them explode into huge zits or if they will just dry up??

A positive thing is I have noticed tho that my face is much less oily!! my face used to get soooo oily even after an hr of applying my make up. Now i get home from an 8 hr day of work and my face is still looking fresh. I love it. Also I had several dark spots on my face from old acne scars. Those seem to be fading much more quickly than before and I dont even see my face peeling! I am so happy w/ it b/c acne dark spots are really my main problem right now. I was always getting new acne just as the last one would go away so the spots seem to always be there. So no new acne, but I have noticed a lot more of those tiny hard things coming out of the surface of the skin. I dont know if thats called a white head? its not a zit but i dont know I call them crumbs b/c thats what they look like. hahha... I actually like those to come out though b/c i dont want that under my skin ready to form a zit.

I really hope this works and Im going to stick w/ it no matter how dry my eyes get. So far everything is worth it. I am praying I do not get an initial breakout... and if i do, hopefully it wont be in this first month of accutane. I am always so self conscious about my face and will not leave the house w/o any concealer on. I cant wait for the day that I can leave the house w/o make up on! I'll keep you updated on the progress...

 
Sponsors Lightbulb
   
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:42 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!